# SDR 98ZZZX2033

- Difficulty date: February 20, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N745CA
- Make and model: Cessna 421C
- Aircraft serial: 421C1043
- Engine: Cont GTSIO520N
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Driven Gear
- Part number: 629218
- Condition: Seized
- Location: Oil Pump
- Stage of operation: CR
- Nature of condition: J, R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED YAW IN AIRCRAFT AND APPARENT LOSS OF POWER ON LT ENGINE (LOW RPM AND MAP).  PILOT EXERCISED EMERGENCY PROCEDURES TO RESTORE POWER, BUT WAS UNSUCCESSFUL AND THE ENG WAS SHUT DOWN IN-FLIGHT.  PROP WAS ALREADY IN FEATHER POSITION WHICH WOULD INDICATE LOSS OF OIL PRESSURE.  INSPECTION REVEALED THE OIL PUMP DRIVE GEAR ASSY SHAFT HAD SHEARED AT POINT OF ENGAGEMENT TO THE CAMSHAFT GEAR RESULTING IN LOSS OF TACH INDICATION AND OIL PRESS.  FURTHER INSP OF OIL PUMP ASSY REVEALED SEVERE DRIVEN GEAR SHAFT AND BUSHING WEAR WITH HOUSING SIDE WALL WEAR.  BUSHINGS AND SHAFT WEAR BECAME SO SEVERE THE OIL PUMP DRIVEN GEAR WOULD NOT PROFILE WITH THE DRIVE GEAR CAUSING BOTH GEARS TO LOCK UP AND SUBSEQUENT SHAFT FAIL
